Is it normal to have this much bruising and swelling after Juvederm? (Photos)
Doctor Answers 10
Bruising and swelling after lip injection is common
Thank you for the photos. As it's your first time, your concern is understandable. However, swelling and bruising are common side effects after lip injections, especially within the first 24 to 48 hours, and they will subside. Knowing how to reduce bruising and swelling prior to your next injection may help avoid them altogether. You can minimize bruising by not consuming certain ingredients that cause bruising such as green tea, ginger, and over-the-counter supplements like Omega‑3 pills. Icing the lips immediately after injections and repeated sessions of icing on the lips for the first 24 hours can help relieve symptoms quicker. Elevated sleeping the first night is recommended to reduce any swelling in the face and lips. The lips take about 2 weeks to settle with the new product in them. Be patient with your results, because the rate at which people heal and recover varies. From your photos, this reaction looks normal, but if you’re still concerned, it's best to contact your physician.
Thank you for your question. Yes, this looks like typical bruising and swelling after lip augmentation. It can take up to 2 weeks for all swelling and bruising to resolve. You can apply ice to help with the swelling. Also, avoid taking any NSAID’s like ibuprofen before and after treatment as it can increase your risk of bruising. If you are unhappy with your results you can have the filler dissolved with hyaluronidase.
The lip is an extremely sensitive and vascular area of the face. It is normal to experience bruising and swelling of this area following injections. Your photos suggest that the bruising and swelling you are experiencing is normal. It could take as long as two weeks for your symptoms to resolve. Sometimes ice can help, but if you are still concerned, I would call your doctors office to discuss your condition.
You might also like...
Knowing What's Normal with Lip Augmentation with Fillers (juvederm, restylane)
Yes, this looks like typical swelling and bruising after lip augmentation and can take 1-2 weeks to resolve. Asymmetries can be normal too and will resolve. If you're unhappy with your final results, you can have it reversed with hyaluronidase and try a different technique next time. Best, Dr. Emer
Lip Augmentation and bruising
Lip Augmentation is a procedure to improve the symmetry, volume, or shape of your lips. Currently, hyaluronic acid facial fillers like Juvederm, Restylane, and Belotero are commonly used.
The lip area is more reactive than the rest of the face. Also, filler may be injected at a more superficial layer. This makes bruising and swelling more common. Avoiding aspirin and ibuprofen 2 weeks before the procedure decreases the risk of bruising. Once you have bruising, it takes time to settle down. Any concerns should be brought to your doctor's attention, so they may evaluate you. Safety comes first.
Is it normal to have this much bruising and swelling after Juvederm
Post lip injection bruising and swelling are extremely common and can take up to two weeks to completely resolve. Ice should help speed things along.
After Juvederm, I'm bruised and swollen
This is fairly extreme but will not affect your outcome and it is not a vascular occlusion. If it were my practice, I would treat with lasers to decrease the bruising, the Excel V laser. The swelling and bruising without treatment can take up to 14 days to get better. Typically, the more experienced injector has less bruising and swelling.
Swelling and bruising after lip augmentation
Swelling and some bruising are normal reactions following filler lip augmentation. You do have an extreme amount of both going on, but this won't likely compromise your result. It can take 2 weeks or so before most of that swelling/ bruising has subsided. In the meantime, you can help things with cool compresses to the lips, arnica/ bromelein tabs/ ointment, and sleeping with your head elevated. I wouldn't worry too much about trying to correlate bruising and filler presence. Since this was your first injection, be aware of medications, supplements, and other activities (e.g. Aspirin, Vitamin E, Drinking alcohol) that may increase your chance of bruising more during this procedure in the future (see link for a more comprehensive list). Additionally, see if your physician can use a cannula for at least part of the injection process to minimize blood vessel shearing. Send pictures to your injecting physician or go in for a visit to ensure that waiting it out is the best course of action. If your injector is a board certified core physician (facial plastic surgeon, plastic surgeon, dermatologist), then he/ she is likely experienced in seeing many different outcomes and can determine if you fall into the normal range or if another measure might need to be taken. Check out my video for more tips on lip injections. Good luck!
Is it normal to have this much bruising and swelling after JVD?
Thank you for sharing your question and photographs. Though your swelling is not abnormal after JVD placement, you do have a bit more bruising than would be anticipated. There does not appear to be any serious areas of concern but I would recommend ice compresses to your lips, and sleeping with your head elevated with a few extra pillows behind your back, to aid swelling. You may also wish to consider use of arnica montana and bromelain to further speed healing. Hope this helps.
Is it normal to have this much bruising and swelling after Juvederm?
Hello, and thanks for your question. Post-filler swelling and bruising are common and can take 1-2 weeks to fully subside, so it may be early to assess your final result. If you are not pleased with your final result, the product can be dissolved with injection of an enzyme called hyaluronidase. To maximize the likelihood of a favorable outcome, I recommend that you only get treated by an expert. Hope this opinion is helpful to you. Best of luck, Dr. Frucht.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.